Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 17, 3:51 PM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 17, 3:51 PM MST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
451 PM MDT Sat Jul 17 2021
.SHORT TERM...(This evening through Monday Night)
Issued at 212 PM MDT Sat Jul 17 2021
The main concern with this forecast is the chances of severe
weather tonight.
Latest radar loop was showing a cluster of showers and
thunderstorms continuing to develop over the Snowy Range. This is
bringing some beneficial rainfall (.10-.15) during the last
couple of hours. The good thing is that there is not much
lightning and precipitation rates have been fairly low especially
over the burn scar. Would expect these showers and storms to
continue to build east as the mid level shortwave continues to
translate east this evening. The main question is if these storms
will be able to become severe as the shortwave approaches the
Nebraska panhandle. Currently, instability is fairly low with cape
values generally ranging from 1000-1500j/kg along and just east of
the Laramie Range in Wyoming. This area may see some gusty winds
under this shower and thunderstorm activity. However, as you
approach the far eastern Nebraska panhandle CAPES are around
2500-3000j/kg. Pressure falls are very subtle which is limiting
the southeast flow, but we still may see a couple of strong to
severe storms in the eastern Nebraska panhandle. Not too impressed
with the effective shear (30-35kts) with the bulk of the shear in
the 5-7km layer which may be enough to produce some rotation in
the mid levels and yield to some larger hail up to golf ball size.
The HRRR reflectivity show these storms moving out of the area by
around 03z-05z. Another concern is the slow movement of these
storms especially when the low level flow begins to increase in
response to the pressure falls this evening and causes these
storms to deviate more to the southeast.
The upper level ridge will continue to build over the area during
the next couple of days which will bring light winds and more
capping to the region. As a result, the convection chances will
become more isolated in nature along with warmer temperatures.
.LONG TERM...(Tuesday - Friday)
Issued at 247 AM MDT Sat Jul 17 2021
Very hot & dry conditions persist through much of next week w/ the
bulk of mid-level energy remaining to the north of the CWA. 700 mb
temperatures are progged to climb to near +18 deg C across a large
portion of the area, so highs in the 90s to 100+ F should be quite
common. Heat Index values are currently projected to fall short of
the 105+ deg F threshold, but it is entirely possible that we will
need to consider Heat Advisories for some zones with daytime highs
near/exceeding 100 with lows failing to fall below 70 F. Certainly
an unusually hot pattern for our area.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 441 PM MDT Sat Jul 17 2021
VFR to MVFR conditions likely for all terminals through the
forecast period. Main concerns exist today with thunderstorm
potentials through the late evening to nighttime hours. Current
radar imagery has cells developing along the I-25 corridor and
traveling eastward. Main threats include strong and erratic winds
near any thunderstorm activity and large hail possible. Moving
into tomorrow, the severe threat is expected to shift further
eastward just outside of the CWA. There will be a chance for some
low level fog along the eastward fringes of the Panhandle with
plenty of moisture from the overnight storms, variable light
winds, and clear overnight skies. Confidence is low at this time
for fog development with most HighRes models indicating most of
the better conditions remain out east. As a result, went ahead and
started slightly dropping visibilities for the terminals in the
Panhandle.
&&
.FIRE WEATHER...
Issued at 212 PM MDT Sat Jul 17 2021
Hot and dry conditions can be expected through Tuesday. Cannot
rule out some isolated showers/tstms which may result in some dry
lightning, but wind speeds will remain fairly light except for
some low level wind enhancement over Pine Ridge at night.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&
SHORT TERM...REC
LONG TERM...CLH
AVIATION...MD
FIRE WEATHER...REC
Hazardous weather outlook, Jul 17, 2:07 PM MST, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
307 PM MDT Sat Jul 17 2021
NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
181300-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
307 PM MDT Sat Jul 17 2021
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Scattered showers and thunderstorms are expected to develop along
the Laramie Range this afternoon, spreading eastward across the
western Nebraska Panhandle through this evening. A few strong to
severe thunderstorms are possible, with large hail and damaging
winds the primary hazard.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
An isolated shower or thunderstorm will be possible each afternoon
over the next week. Widespread severe weather is not expected.
.Spotter information statement...
Spotter activation is not anticipated.
WYZ103>106-109>117-181300-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
307 PM MDT Sat Jul 17 2021
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Isolated showers and thunderstorms are expected this afternoon and
evening. Severe weather is not expected.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
An isolated shower or thunderstorm will be possible each afternoon
over the next week. Widespread severe weather is not expected.
.Spotter information statement...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 17, 3:59 PM MST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
459 PM MDT Sat Jul 17 2021
NEZ095-096-WYZ108-172330-
North Sioux NE-South Sioux NE-Goshen County WY-
459 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX AND EAST CENTRAL
GOSHEN COUNTIES UNTIL 530 PM MDT...
At 459 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Prairie Center, or 20 miles north of Torrington,
moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Agate Bed National Monument.
LAT...LON 4233 10422 4253 10401 4256 10393 4252 10354
4239 10356 4208 10393 4215 10415
TIME...MOT...LOC 2259Z 327DEG 10KT 4235 10410
MokrySpecial weather statement, Jul 17, 4:03 PM MST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
503 PM MDT Sat Jul 17 2021
NEZ054-WYZ119-172330-
Kimball NE-East Laramie County WY-
503 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES UNTIL 530 PM MDT...
At 503 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Hereford, or 31 miles southwest of Kimball, moving
east at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Kimball and southeastern Laramie Counties.
LAT...LON 4110 10425 4112 10406 4100 10404 4100 10428
4101 10428
TIME...MOT...LOC 2303Z 279DEG 6KT 4103 10419
MokrySpecial weather statement, Jul 17, 4:25 PM MST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
525 PM MDT Sat Jul 17 2021
WYZ101-102-180000-
Converse County Lower Elevations WY-Niobrara County WY-
525 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NIOBRARA AND EASTERN
CONVERSE COUNTIES UNTIL 600 PM MDT...
At 525 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manning Ranch, or 27 miles northwest of Lusk. This storm was nearly
stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manning Ranch and Lance Creek.
LAT...LON 4295 10495 4305 10500 4314 10492 4321 10461
4290 10467
TIME...MOT...LOC 2325Z 272DEG 4KT 4304 10485
MokrySpecial weather statement, Jul 17, 4:29 PM MST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
529 PM MDT Sat Jul 17 2021
NEZ054-WYZ119-180000-
Kimball NE-East Laramie County WY-
529 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES UNTIL 600 PM MDT...
At 527 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pine Bluffs, or 26 miles west of Kimball, moving northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pine Bluffs.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 389 and 402.
Interstate 80 in Nebraska between mile markers 1 and 11.
LAT...LON 4111 10434 4127 10422 4128 10410 4119 10383
4100 10408 4100 10411
TIME...MOT...LOC 2327Z 224DEG 16KT 4109 10413
MokrySpecial weather statement, Jul 17, 6:08 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
708 PM MDT Sat Jul 17 2021
NEZ095-180145-
North Sioux NE-
708 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SIOUX COUNTY UNTIL 745
PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or 25 miles south of Edgemont, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Montrose.
LAT...LON 4277 10351 4271 10359 4271 10374 4276 10390
4290 10394 4300 10392 4300 10351
TIME...MOT...LOC 0108Z 310DEG 8KT 4293 10379
MokrySpecial weather statement, Jul 17, 6:26 PM MST, 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
726 PM MDT Sat Jul 17 2021
NEZ003-180200-
Box Butte NE-
726 PM MDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX BUTTE COUNTY
UNTIL 800 PM MDT...
At 726 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kilpatrick Lake, or 23 miles west of Alliance, moving southeast at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kilpatrick Lake.
LAT...LON 4210 10343 4219 10343 4220 10339 4210 10301
4201 10310 4201 10339 4209 10339
TIME...MOT...LOC 0126Z 303DEG 11KT 4211 10332
MokryFlash Flood, Goshen
- When
- July 17, 6:30 PM MST to 9:30 PM MST
- Where
- Goshen County, 63.32 mi E of Binford to 64.02 mi E of Binford
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 42.328, -104.100
Heavy rainfall from training thunderstorm produced several inches of rainfall and subsequent runoff and conjunction of streams and creeks led to reported flash flooding on area ranchlands.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in California, July 17 to 21, 20211 death · $115,000 · 7 events
- Lightning Strike in Florida, July 17, 20211 death · 1 event
- Flash Flooding and Flooding in New Hampshire, July 17 to 19, 2021$2.9 million · 15 events
- Hail and Damaging Winds in Maryland, July 17, 2021$718,000 · 1 in hail · 21 events
- Flash Flooding in Vermont, July 17, 2021$500,000 · 2 events
- Flash Flooding and Debris Flow in Arizona, July 17 to 21, 2021$301,000 · 57 kt wind · 11 events
- Flash Flooding and Flooding in Massachusetts, July 17 to 18, 2021$118,000 · 1.25 in hail · 28 events
- Damaging Winds in Virginia, July 17, 2021$118,000 · 65 kt wind · 15 events
- Flash Flooding and Hail in Pennsylvania, July 17 to 18, 2021$57,000 · 1.25 in hail · 29 events
- Flash Flood in Pennsylvania, July 17, 2021$200,000 · 1 event
- Flash Flood and Damaging Winds in Pennsylvania, July 17, 2021$125,000 · 50 kt wind · 7 events
- Flash Flooding in New York, July 17, 2021$102,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965852.